Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 423, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Aug 18, 2011, 11:25 PM EDT for Bourbon County, Nicholas County, Kentucky. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 18, 2011, 11:25 PM EDT (03:25 UTC)
- Expired
- Aug 19, 2011, 12:02 AM EDT
- In force
- 37 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bourbon County, KY, Nicholas County, KY
The radar
The Jackson,KY radar (KJKL), 91 km from the middle of the area, began a volume at 03:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 3.4 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 963 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 1570 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
088
WUUS53 KLMK 190325
SVRLMK
KYC017-181-190415-
/O.NEW.KLMK.SV.W.0423.110819T0325Z-110819T0415Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
1125 PM EDT THU AUG 18 2011
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN BOURBON COUNTY IN EAST CENTRAL KENTUCKY...
SOUTHERN NICHOLAS COUNTY IN EAST CENTRAL KENTUCKY...
* UNTIL 1215 AM EDT
* AT 1123 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM JACKSTOWN TO BUNKER HILL...
MOVING NORTHEAST AT 10 MPH.
* SEVERE THUNDERSTORMS WILL ALSO IMPACT...
CARLISLE...
PLUM AND BUNKER HILL...
JACKSTOWN...
EAST UNION...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM WITH DAMAGING WINDS...DESTRUCTIVE
HAIL...AND LIGHTNING. PEOPLE OUTSIDE SHOULD IMMEDIATELY MOVE TO A
SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT AND HAVE THEM RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE.
&&
LAT...LON 3819 8398 3818 8398 3816 8400 3814 8403
3814 8405 3824 8414 3834 8402 3823 8392
TIME...MOT...LOC 0325Z 238DEG 8KT 3824 8410 3815 8402
WIND...HAIL 60MPH 1.00IN
$$
132 follow-up statements
374
WWUS53 KLMK 190345
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1145 PM EDT THU AUG 18 2011
KYC017-190354-
/O.CAN.KLMK.SV.W.0423.000000T0000Z-110819T0415Z/
BOURBON KY-
1145 PM EDT THU AUG 18 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN BOURBON COUNTY IS
CANCELLED...
THE STORM THAT PROMPTED THE WARNING MOVED NORTHEAST INTO NICHOLAS
COUNTY.
TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3823 8392 3820 8397 3822 8398 3821 8399
3822 8402 3824 8404 3827 8405 3830 8407
3834 8402
TIME...MOT...LOC 0344Z 237DEG 12KT 3829 8405 3820 8396
$$
KYC181-190415-
/O.CON.KLMK.SV.W.0423.000000T0000Z-110819T0415Z/
NICHOLAS KY-
1145 PM EDT THU AUG 18 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM EDT
FOR SOUTHERN NICHOLAS COUNTY...
AT 1142 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM CARLISLE TO EAST UNION...MOVING NORTHEAST AT 15 MPH.
NICKEL SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.
* SEVERE THUNDERSTORMS WILL IMPACT...
CARLISLE...
EAST UNION...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM WITH DAMAGING WINDS AND DEADLY LIGHTNING.
PEOPLE OUTSIDE SHOULD IMMEDIATELY MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3823 8392 3820 8397 3822 8398 3821 8399
3822 8402 3824 8404 3827 8405 3830 8407
3834 8402
TIME...MOT...LOC 0344Z 237DEG 12KT 3829 8405 3820 8396
WIND...HAIL 60MPH 0.88IN
$$
13406
WWUS53 KLMK 190402
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1202 AM EDT FRI AUG 19 2011
KYC181-190412-
/O.CAN.KLMK.SV.W.0423.000000T0000Z-110819T0415Z/
NICHOLAS KY-
1202 AM EDT FRI AUG 19 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN NICHOLAS COUNTY IS
CANCELLED...
THE STORMS THAT PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA.
STRONG STORMS WILL CONTINUE TO MOVE ACROSS NICHOLAS COUNTY
HOWEVER...AND WILL BE CAPABLE OF VERY HEAVY RAIN...SMALL HAIL...AND
GUSTY WINDS.
TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3823 8392 3820 8397 3822 8398 3821 8399
3822 8402 3824 8404 3827 8405 3830 8407
3834 8402
TIME...MOT...LOC 0402Z 237DEG 12KT 3832 8399 3823 8390
$$
13What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 10:49 PM EDT, 36 minutes earlier.
Area forecast discussion, Aug 18, 10:49 PM EDT, 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 1049 PM EDT THU AUG 18 2011 ...FORECAST UPDATE... CONVECTION IS WEAKENING AT THIS HOUR AS SHORTWAVE EVIDENT ON WATER VAPOR IMAGERY IS MOVING THROUGH THE REGION. SCATTERED SHOWERS AND STORMS SHOULD LINGER EAST OF I 65 THROUGH ABOUT 2 AM EDT BEFORE WAVE PUSHES EAST. WILL KEEP AREAS WEST OF I 65 DRY THROUGH THE REMAINDER OF THE OVERNIGHT AND AREAS EAST OF I 65 DRY AFTER 2 AM AS SUBSIDENT ATMOSPHERE IN WAKE OF SHORTWAVE WILL RULE. LOW TEMPERATURES LOOK ON TRACK...ON THEIR WAY TO THE UPPER 60S IN MOST LOCATIONS. SKIES SHOULD REMAIN PARTLY CLOUDY FOR A GOOD PORTION OF THE OVERNIGHT... HOWEVER WILL KEEP AN EYE ON CONVECTIVE DEBRIS STREAMING IN FROM THE NORTHWEST AFTER MIDNIGHT. WITH THE INCREASING SKY COVER AND SOME LOCATIONS STAYING SOMEWHAT MIXED DUE TO SEVERAL REMNANT OUTFLOW BOUNDARIES...AM NOT CONFIDENT IN FOG FORECAST. POTENTIAL FOR PATCHES OF MVFR FOG SEEM MOST LIKELY IN AREAS THAT SAW RAIN AND WILL STAY CLEAR THE LONGEST...LIKE THE BLUEGRASS. DID MAKE SOME CHANGES TO THE FORECAST FOR TOMORROW AS FOCUS SHIFTS UPSTREAM TO AN ONGOING MCS ABOUT TO ENTER THE KANSAS CITY REGION. THERE HAD BEEN SOME MODEL UNCERTAINTY ON WHETHER THIS COMPLEX WOULD SURVIVE OVERNIGHT AND MAKE IT INTO OUR WESTERN CWA AROUND DAWN. THE TREND OVER THE PAST SEVERAL HOURS HAS BEEN AWAY FROM THIS POSSIBILITY AS IT DIVES STRAIGHT SOUTH. 00Z NAM SEEMS TO HAVE A PRETTY GOOD HANDLE ON WHAT IS GOING ON RIGHT NOW SO HAVE NUDGED THE FORECAST TO LOWER POPS WEST OF I 65 IN THE MORNING HOURS. BEST TIMING FOR MORE CONVECTION...SOME OF WHICH COULD BE STRONG/SEVERE... SHOULD BE IN THE AFTERNOON AND EVENING HOURS ON FRIDAY AS ANOTHER SHORTWAVE MOVES INTO THE OHIO VALLEY. BEST COVERAGE AT THIS POINT APPEARS TO BE IN THE BOWLING GREEN REGION WITH THIS FEATURE. .SHORT TERM (TONIGHT AND FRIDAY)... NORTHWEST FLOW ALOFT MAKING FORECAST DIFFICULT AGAIN...WITH MULTIPLE RIPPLES IN THE UPPER LEVEL FLOW FIELD ALLOWING FOR SCATTERED STORM DEVELOPMENT. NEXT ROUND APPEARS UNDERWAY WITH CU-FIELD CONGESTING OVER WESTERN KY AND SOUTHERN IL. THIS ACTIVITY IS IN ADVANCE OF ONE OF THOSE RIPPLES CURRENTLY INDICATED BY WATER VAPOR OVER NORTHEAST MO/CENTRAL IL. AT THE SURFACE HAVE A BROAD AREA OF LOW PRESSURE IN THE REGION. SURFACE FRONT IS DIFFICULT TO PICK OUT IN THIS FIELD...HOWEVER DEWPOINT GRADIENT IS TIGHT OVER NORTHERN ILLINOIS. BASED ON THESE FEATURES HAVE BUMPED UP THE POPS FOR THE REST OF THE AFTERNOON AND THIS EVENING. EXPECT THE CLOUD FIELD EVENTUALLY TO WORK ITS WAY INTO THE CLEAR AREAS NOW OVER THE NORTHEAST TWO/THIRDS OF THE FORECAST AREA GIVEN GOOD HEATING AND AGAIN BECAUSE OF THE UPSTREAM DYNAMICS MOVING IN. WITH THE LOSS OF HEATING AND AS THE SHORTWAVE PASSES US BY MIDNIGHT EXPECT STORMS TO WANE AND BE REPLACED BY SOME PATCHY FOG IN THE AREAS THAT RECEIVE THE MOST RAIN THIS EVENING. MAY SEE CLOUDS BREAK UP BY DAYBREAK SO ONCE AGAIN WILL HAVE LOWS FALLING INTO THE UPPER 60S FOR MOST OF THE AREA. EXCEPTIONS LOOK TO BE THE LOUISVILLE METRO AS WELL AS THE SOUTHWEST FORECAST AREA...WHICH SHOULD STAY AROUND 70. FOR TOMORROW GFS/ECMWF/GEM ALL HAVE ANOTHER SHORTWAVE AMPLIFYING FROM THE NORTHWEST AND MOVING INTO THE REGION. GIVEN DIFFICULTY IN PINPOINTING THE STRENGTHENING OF THIS FEATURE WILL KEEP POPS IN THE SCATTERED RANGE FOR ALL DAY FRIDAY. AS FOR THE STRENGTH OF THESE STORMS...MID-LEVEL LAPSE RATES ARE PRETTY STEEP. SHOULD THE TIMING MATCH IN WITH ANY KIND OF HEATING COULD SEE THE STRONGEST STORMS WITH FREQUENT TO EXCESSIVE LIGHTNING...NEAR SEVERE WINDS...AS WELL AS POTENTIAL FOR SOME SMALL HAIL. GIVEN THE CONVECTIVE POTENTIAL WILL KEEP TEMPERATURES UNDER 90 FOR ALL BUT THE SOUTHERN CWA. .LONG TERM (FRIDAY NIGHT - THURSDAY)... NORTHWEST FLOW WILL CONTINUE ACROSS THE REGION THIS WEEKEND AS MODERATE 500MB FLOW ROUNDS A BROAD WESTERN RIDGE AND DESCENDS INTO A WEAK TROUGH CENTERED OVER THE NORTHEASTERN STATES. THE FIRST OF PERHAPS A SERIES OF SHORTWAVES THIS WEEKEND IS EXPECTED TO CROSS NORTHERN MISSOURI FRIDAY AFTERNOON. THE GFS IS ESPECIALLY ROBUST WITH MOISTURE RETURN AND BRINGS PWATS UP TO NEAR 1.75 INCHES LATE FRIDAY AHEAD OF A FORECAST WEAK SURFACE LOW ACROSS MISSOURI. THE ECMWF ALSO BRINGS ACROSS A SHORTWAVE DURING THE LATE AFTERNOON HOURS ON FRIDAY. CONFIDENCE IS GROWING IN SOME FORM OF NOCTURNAL CONVECTION FRIDAY NIGHT...HOWEVER...LOCATION IS IN DOUBT. WILL CONTINUE CURRENT FORECAST OF 40 TO 50% POPS DURING THE OVERNIGHT PERIOD INTO THE EARLY MORNING HOURS SATURDAY. TROUGHING WILL SHARPEN ACROSS THE GREAT LAKES LATE SATURDAY INTO EARLY SUNDAY AS THE NOSE OF A JET DIGS SOUTH ACROSS WISCONSIN. THE EXTENDED MODELS ARE ADMITTEDLY ALL OVER THE PLACE WITH THE TIMING AND PLACEMENT OF A SERIES OF SHORTWAVES THAT MAY SLIDE ACROSS THE LOWER OHIO VALLEY DURING THE SATURDAY THROUGH EARLY MONDAY TIME FRAME. IF THERE IS ANY CONSENSUS AT ALL...IT LIES IN THE POTENTIAL FOR NOCTURNAL CONVECTION DEVELOPING YET AGAIN ACROSS SOUTHERN INDIANA LATE SATURDAY INTO SUNDAY MORNING. THE NAM AND THE ECMWF BOTH FORECAST THIS...WITH THE GFS SHOWING LITTLE OR NO PRECIPITATION LATE SATURDAY. IN ALL LIKELIHOOD...THESE POTENTIAL LOW AMPLITUDE SHORTWAVES EMBEDDED WITHIN THIS INCREASING NORTHWEST FLOW ARE NOT CURRENTLY RESOLVED BY THESE EXTENDED MODELS. FEEL THAT OUR BEST CHANCES FOR GOOD CONVECTIVE COVERAGE WILL ARRIVE FRIDAY NIGHT AND SATURDAY NIGHT INTO SUNDAY. TEMPERATURES THIS WEEKEND WILL STAY SEASONABLE...PERHAPS JUST A BIT ON THE WARM SIDE AS OUR REGION WILL LIE IN BETWEEN THE EXCESSIVELY HOT SOUTHERN PLAINS AND THE COOLISH AIR ACROSS THE GREAT LAKES. DURING THE LAST SEVERAL DAYS...EXTENDED GUIDANCE HAS HINTED AT TROUGHING DEVELOPING EARLY NEXT WEEK ACROSS ONTARIO AND THE GREAT LAKES. MODELS HAVE VACILLATED FROM RUN TO RUN ON THE DEGREE THAT ANY COOLER DRIER AIR MIGHT MAKE IT AS FAR SOUTH AS THE LOWER OHIO VALLEY. THE OPERATIONAL GFS HAS CONSISTENTLY REMAINED ON THE WARM SIDE OF TEMPERATURE GUIDANCE FOR MONDAY THROUGH WEDNESDAY. HPC AND THE ECMWF HAVE BEEN CONSISTENTLY COOLER. WILL GO WITH A BLEND. THINK THAT CHANCES FOR CONVECTION WILL DECREASE QUITE A BIT AFTER MONDAY. && .AVIATION (00Z TAF ISSUANCE)... STORMS HAVE DEVELOPED DOWNSTREAM OF A FRONTAL BOUNDARY STRETCHED FROM NEAR CLEVELAND SW TO SRN MISSOURI...WITH THE AID OF AN UPPER LEVEL DISTURBANCE. STRONG TO ISOLATED SEVERE STORMS WILL CONTINUE TO BE POSSIBLE OVER THE NEXT FEW HOURS ACROSS THE REGION WITH THE BWG TERMINAL HAVING THE BIGGEST THREAT. WILL KEEP A VCSH/CB OR VCTS MENTION IN AT ALL TAFS REGARDLESS. OVERNIGHT...CLOUDS SHOULD SCATTER OUT FROM NW TO SE WITH THE FRONTAL PASSAGE. COULD HAVE MVFR VSBYS DEVELOP IN THE CLEARING SKIES TOWARDS DAWN FRIDAY AHEAD OF THE NEXT SYSTEM. SFC WINDS WILL INCREASE OUT OF THE SOUTH MID-MORNING FRIDAY AHEAD OF A QUICKLY APPROACHING SHORTWAVE. LOOKS LIKE IT MAY TAKE A SOUTHERN TURN AND MAYBE AFFECT BWG MORE THAN ANY TERMINAL TOMORROW. HOWEVER WILL AT LEAST MENTION CB IN AT SDF AND BWG FRIDAY AFTER 18Z...AND PERHAPS A VCTS MENTION UNTIL MORE MODEL AGREEMENT CAN OCCUR. ANY STORMS THROUGH THIS TAF PERIOD WILL BE ABLE TO PRODUCE BRIEF IFR-LIFR VSBYS/MVFR CIGS AND GUSTY WINDS TO 30 KNOTS. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && UPDATE.........BJS SHORT TERM.....RJS LONG TERM......JSD AVIATION.......AL
Hazardous weather outlook, Aug 18, 11:14 PM EDT, 11 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LOUISVILLE KY 1114 PM EDT THU AUG 18 2011 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-200315- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 1114 PM EDT THU AUG 18 2011 /1014 PM CDT THU AUG 18 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS WILL BE POSSIBLE EAST OF I 65 UNTIL AROUND 2 AM EDT AS AN UPPER LEVEL DISTURBANCE MOVES THROUGH THE REGION. THE MAIN THREATS WITH THESE STORMS WILL BE GUSTY WINDS...SMALL HAIL...HEAVY RAINFALL...AND CLOUD TO GROUND LIGHTNING. THERE IS A LOCALIZED THREAT OF DAMAGING WINDS IN THE BLUEGRASS WITH THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ANOTHER UPPER LEVEL DISTURBANCE WILL CROSS THE REGION DURING THE DAY FRIDAY...BRINGING ANOTHER ROUND OF SCATTERED STORMS. SHOULD THESE STORMS DEVELOP DURING THE PEAK OF AFTERNOON HEATING...THE STRONGER STORMS WILL BRING FREQUENT TO EXCESSIVE CLOUD TO GROUND LIGHTNING...GUSTY WINDS...HEAVY RAINFALL...AND SMALL HAIL. A SERIES OF DIFFICULT TO TIME IMPULSES WILL BRING RECURRING CHANCES OF THUNDERSTORMS EARLY SATURDAY THROUGH MONDAY. COVERAGE MAY BE GREATEST LATE SATURDAY OR EARLY SUNDAY ACROSS SOUTHERN INDIANA. LOCALIZED HEAVY RAINFALL...CLOUD TO GROUND LIGHTNING...AND GUSTY WINDS MAY ACCOMPANY ANY STORM. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY HEAVY FLOODING RAIN...STRONG WINDS...OR HAIL THEY RECEIVE OVERNIGHT. SPOTTERS MAY BE NEEDED ON FRIDAY. BJS/JSD
In the hours before
Local storm report, Aug 18, 8:56 PM EDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
856 PM EDT THU AUG 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM TSTM WND DMG 4 NNW BRISTOW 38.19N 86.74W
08/18/2011 PERRY IN TRAINED SPOTTER
TREES DOWN.
&&
EVENT NUMBER LMK1101116
MRCSpecial weather statement, Aug 18, 9:18 PM EDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
918 PM EDT THU AUG 18 2011
KYZ034-035-039-190145-
ANDERSON-FRANKLIN-SHELBY-
918 PM EDT THU AUG 18 2011
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
40 MPH WINDS...
AT 913 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES WEST OF LAWRENCEBURG...AND MOVING EAST
AT 10 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN...AND GUSTY WINDS OF
AROUND 35 TO 40 MPH ARE EXPECTED WITH THIS STORM. PEA SIZE HAIL MAY
ALSO ACCOMPANY THIS STORM.
* THIS STORM WILL ALSO IMPACT...
LAWRENCEBURG...
GEE AND GRAEFENBURG...
AVENSTOKE AND GLENSBORO...
BIRDIE AND ANDERSON CITY...
DRYDOCK AND BRIDGEPORT...
AND INTERSTATE 64 IN KENTUCKY BETWEEN MILE MARKERS 38 AND 48.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3815 8486 3810 8486 3809 8483 3807 8484
3806 8482 3805 8485 3803 8483 3794 8487
3794 8490 3795 8494 3794 8496 3800 8513
3804 8510 3807 8520 3821 8514
TIME...MOT...LOC 0117Z 290DEG 10KT 3809 8507
ALSpecial weather statement, Aug 18, 9:26 PM EDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
926 PM EDT THU AUG 18 2011
KYZ033-190200-
HENRY-
926 PM EDT THU AUG 18 2011
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND 50
MPH WINDS...
AT 922 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES EAST OF NEW CASTLE...AND SLOWLY
DRIFTING SOUTH.
FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...AND
STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH ARE EXPECTED WITH THIS
STORM.
* THIS STORM WILL ALSO IMPACT...
NEW CASTLE...
SLABTOWN...
FRANKLINTON...
DELVILLE...
BETHLEHEM AND DEFOE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXPECT PONDING OF WATER ON LOCAL ROADWAYS. DRIVERS SHOULD SLOW DOWN
AND TURN ON THEIR HEADLIGHTS IF ENCOUNTERING HEAVY RAINS.
BE AWARE THAT A GUST FRONT PRECEDING THIS STORM WILL GENERATE STRONG
AND GUSTY WINDS BEFORE THE ARRIVAL OF ANY RAIN.
&&
LAT...LON 3851 8502 3852 8498 3851 8497 3849 8499
3846 8494 3847 8492 3846 8490 3844 8492
3842 8488 3841 8488 3833 8501 3834 8507
3846 8527 3855 8500
TIME...MOT...LOC 0125Z 043DEG 3KT 3843 8499
ALSpecial weather statement, Aug 18, 10:38 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1038 PM EDT THU AUG 18 2011
KYZ032-033-190300-
HENRY-TRIMBLE-
1038 PM EDT THU AUG 18 2011
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...NICKEL
SIZE HAIL...AND 50 MPH WINDS THREATENING TRIMBLE AND NORTHERN HENRY
COUNTIES...
AT 1032 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR BEDFORD...MOVING EAST AT 15 MPH.
FREQUENT LIGHTNING...HEAVY RAIN WITH RAINFALL RATES OF AROUND ONE
INCH PER HOUR REDUCING...NICKEL SIZE HAIL...AND STRONG GUSTY WINDS
TO 50 MPH ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
BEDFORD...
PROVIDENCE...
CAMPBELLSBURG...
TURNERS STATION AND LACIE...
INTERSTATE 71 ALONG THE TRIMBLE HENRY COUNTY LINE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3861 8521 3859 8521 3860 8514 3859 8513
3852 8511 3851 8532 3864 8536 3865 8525
TIME...MOT...LOC 0237Z 265DEG 10KT 3859 8527
13Special weather statement, Aug 18, 11:16 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1116 PM EDT THU AUG 18 2011
KYZ042-043-190345-
BOURBON-NICHOLAS-
1116 PM EDT THU AUG 18 2011
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
50 MPH WINDS...
AT 1113 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 8 MILES SOUTHEAST OF PARIS...AND MOVING EAST AT
10 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...HALF INCH HAIL...AND STRONG GUSTY WINDS OF AROUND 40 TO 50
MPH...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
LITTLE ROCK...
PLUM AND JACKSTOWN...
BUNKER HILL AND EAST UNION...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3819 8398 3818 8398 3812 8408 3813 8418
3824 8420 3828 8390 3825 8390
TIME...MOT...LOC 0316Z 260DEG 8KT 3816 8410
AMSSpecial weather statement, Aug 18, 11:24 PM EDT, 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 1124 PM EDT THU AUG 18 2011 KYZ034-035-190400- FRANKLIN-SHELBY- 1124 PM EDT THU AUG 18 2011 ...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF INCH HAIL...AND 50 MPH WINDS... AT 1123 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES EAST OF SHELBYVILLE...AND MOVING EAST AT 15 MPH. FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...HALF INCH HAIL...AND STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH...ARE EXPECTED WITH THIS STORM. * THIS STORM WILL ALSO IMPACT... BAGDAD... GRAEFENBURG... HATTON AND JACKSONVILLE... BENSON AND BRIDGEPORT... THIS STORM WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE MARKERS 43 AND 48. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. && LAT...LON 3832 8492 3813 8489 3815 8510 3824 8512 TIME...MOT...LOC 0324Z 263DEG 11KT 3821 8507 AMS
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 8:01 PM EDT | Special Weather Statement | LMK | Grayson | 29 min |
| Aug 18, 8:07 PM EDT | Special Weather Statement | LMK | Breckinridge | 23 min |
| Aug 18, 8:09 PM EDT | Areal Flood Advisory | LMK | Grayson | 111 min |
| Aug 18, 8:15 PM EDT | Special Weather Statement | LMK | Henry | 30 min |
| Aug 18, 8:34 PM EDT | Special Weather Statement | LMK | Owen | 26 min |
| Aug 18, 8:42 PM EDT | Severe Thunderstorm Warning | LMK | Franklin, Henry, Shelby | 33 min |
| Aug 18, 9:18 PM EDT | Special Weather Statement | LMK | Anderson | 27 min |
| Aug 18, 9:26 PM EDT | Special Weather Statement | LMK | Henry | 34 min |
| Aug 18, 9:31 PM EDT | Areal Flood Advisory | LMK | Henry | 119 min |
| Aug 18, 10:38 PM EDT | Special Weather Statement | LMK | Trimble | 22 min |
| Aug 18, 11:00 PM EDT | Severe Thunderstorm Warning | LMK | Harrison | 30 min |
| Aug 18, 11:14 PM EDT | Flash Flood Warning | LMK | Henry | 104 min |
| Aug 18, 11:16 PM EDT | Special Weather Statement | LMK | Bourbon | 29 min |
| Aug 18, 11:22 PM EDT | Severe Thunderstorm Warning | LMK | Harrison | 23 min |
| Aug 18, 11:24 PM EDT | Special Weather Statement | LMK | Franklin | 36 min |
| Aug 18, 11:50 PM EDT | Special Weather Statement | LMK | Nicholas | 25 min |
| Aug 19, 12:21 AM EDT | Special Weather Statement | LMK | Franklin | 24 min |
| Aug 19, 1:00 AM EDT | Special Weather Statement | LMK | Madison | 30 min |
| Aug 19, 1:40 PM EDT | Special Weather Statement | LMK | Green | 35 min |
| Aug 19, 4:20 PM EDT | Special Weather Statement | LMK | Monroe | 25 min |
| Aug 19, 4:48 PM EDT | Special Weather Statement | LMK | Cumberland | 27 min |
| Aug 19, 5:06 PM EDT | Severe Thunderstorm Warning | LMK | Adair, Clinton, Cumberland, Russell | 24 min |
| Aug 19, 5:28 PM EDT | Severe Thunderstorm Warning | LMK | Clinton, Cumberland, Russell | 32 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.